Minnesota, 2014

Hail and Damaging Winds in Minnesota, September 4, 2014

September 4, 2014 · NWS DLH · 15 events in 4 counties and zones

Thunderstorms brought large hail and damaging winds to parts of northeast Minnesota on September 4th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DLH wrote it up.

Thunderstorms brought large hail and damaging winds to parts of northeast Minnesota on September 4th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Sep 4, 2:24 AM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Sep 4, 2:24 AM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
324 AM CDT THU SEP 4 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 323 AM CDT THU SEP 4 2014

PRIMARY WARM FRONTAL ZONE IS DRAPED ACROSS THE I-94 CORRIDOR EARLY
THIS MORNING AHEAD OF S/W TROF AXIS THAT IS EJECTING ACROSS N
DAKOTA. RATHER SIGNIFICANT INCREASE IN COVERAGE/INTENSITY OF NEW
CONVECTION HAS BEEN NOTED IN THE PAST HOUR OR SO TO THE WEST OF
FARGO WITHIN STRONG WARM/MOIST ADVECTION ZONE IN THE 925-850 LAYER
AUGMENTED BY SOME LOW LEVEL FRONTOGENESIS. THIS IS EXPECTED TO
CONT TO EVOLVE UPSCALE WITH AN MCS POSSIBLY WITH EMBEDDED
SUPERCELL STRUCTURES PROPAGATING EASTWARD ACROSS MUCH OF THE
DULUTH CWA THROUGH THIS MORNING. WHILE THE SEVERE THREAT SHOULD
DIMINISH GRADUALLY WITH EASTWARD PROGRESSION..THERE WILL STILL BE
AT LEAST SOME RISK OF LARGE HAIL AND STRONG WINDS ACROSS THE
SOUTHERN DULUTH CWA THIS MORNING AND IN PARTICULAR TO THE WEST OF
I35 AND SOUTH OF HIGHWAY 2. WE HAVE TRIED TO TIME THE MCS EASTWARD
TIED TO THE MAX IN LOW LEVEL WAA/FGEN ASSOCIATED WITH THE NOSE OF
THE LLJ INTERACTING WITH THE 925-850 FRONTAL ZONE..WHICH WOULD
BRING IT TO THE DULUTH AND WRN LK SUPERIOR AREAS BY LATE MORNING.

A GRADUAL WEAKENING TREND IS EXPECTED OVER THE MIDDAY HOURS..BUT
DYNAMIC/ADVECTIVE PROCESSES ASSOCIATED WITH DEEP-LAYER
CYCLOGENESIS TO OUR NORTH AND SOME HEATING DURING THE DAY SHOULD
ALLOW FOR RAPID DESTABILIZATION IN THE WAKE OF THE MORNING MCS IN
A NARROW ZONE TO THE EAST OF THE ADVANCING FRONT. THIS IS EXPECTED
TO LEAD TO A SECOND WINDOW OF POTENTIAL STRONG CONVECTIVE
DEVELOPMENT LATE AFTERNOON AND EVENING ALONG AND ROUGHLY EAST OF A
LINE FROM ELY TO DULUTH TO PINE CITY. INSTABILITY/SHEAR KINEMATIC
PARAMETERS APPEAR TO BE FAVORABLE ONCE AGAIN FOR SVR STORMS AND
SUPERCELLS..WITH THE GREATEST RISK OVER THE MN ARROWHEAD AND NW
WISCONSIN WHERE LOW LEVEL SHEAR WILL BE MAXIMIZED.

CHANCES FOR PRECIP SHOULD END IN MOST AREAS BY MIDNIGHT..EXCEPT
OVER FAR NRN MN WHERE A CHANCE FOR SHOWERS WILL LINGER MOST OF THE
NIGHT IN CLOSER PROXIMITY TO DEEPENING/CLOSING OFF MID LEVEL TROF
AXIS. FAIRLY STRONG W/NW SURFACE GRADIENT SHOULD ALLOW FOR DECENT
SURFACE FLOW FOR MOST OF THE NIGHT THUR NIGHT..WITH STRONGER WINDS
OVER WRN LK SUPERIOR.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 323 AM CDT THU SEP 4 2014

IT APPEARS FALL LIKE WEATHER IS ON THE WAY...PARTICULARLY FOR NEXT
WEEK.

THE NORTHLAND WILL BE IN THE WAKE OF A STRONG COLD FRONT FRIDAY. I
LOWERED THE HIGH TEMPERATURE FORECAST A BIT. THE MODELS PRIMARILY
INDICATE SUNNY SKIES IN THE AFTERNOON...BUT I AM LESS CONVINCED DUE
TO THE COLD AIR ADVECTION IN THE NW FLOW. PARTLY CLOUDY SKIES ARE
LIKELY DUE TO THIS...SO I INCREASED THE CLOUD COVER FORECAST.

A WEAK COLD FRONT WILL MOVE THROUGH THE NORTHLAND FRIDAY NIGHT...AND
ANOTHER COLD FRONT WILL STALL NEAR OR JUST NORTH OF THE
MINNESOTA/CANADA BORDER SATURDAY NIGHT OR SUNDAY. TEMPERATURES OVER
THE WEEKEND SHOULD BE NEAR NORMAL.

MONDAY COULD FEEL LIKE THE LAST DAY OF SUMMER. THERE WILL LIKELY BE
RELATIVELY WARM SW FLOW WHICH HELP TEMPERATURES TO CLIMB TO THE LOW
70S. THE FORECAST HAS LOW CHANCES OF SHOWERS AND STORMS...BUT THIS
IS MORE OF AN ARTIFACT OF PREVIOUS MODELS RUNS. THE LATEST GFS AND
ECMWF HAVE PCPN WITH AN APPROACHING COLD FRONT FROM THE NW HOLDING
OFF UNTIL AT LEAST MONDAY NIGHT...SO WE MIGHT BE ABLE TO LOWER PCPN
CHANCES FOR MONDAY EVEN MORE WITH FUTURE UPDATES.

THE MIDDLE OF THE WEEK MIGHT SEE A SIGNIFICANT DROP IN TEMPERATURES
WITH WET AND CLOUDY WEATHER AS A COLD FRONT MOVES INTO THE REGION.
THE GFS AND ECMWF ARE IN FAIRLY GOOD AGREEMENT CONSIDERING THIS
PERIOD IS 6 TO 7 DAYS OUT. I LOWERED THE TEMPERATURE FORECAST FOR
TUESDAY AND WEDNESDAY...BUT WE MIGHT NEED TO DO SO MUCH MORE WITH
SUBSEQUENT FORECASTS. HIGHS COULD DROP TO THE LOW TO MID 50S BY
THURSDAY AS A COOL CANADIAN HIGH PRESSURE AIR MASS GRADUALLY SHIFTS
INTO THE UPPER MIDWEST.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1233 AM CDT THU SEP 4 2014

THE CIGS OVER MUCH OF NE MINNESOTA AND NW WISCONSIN WILL LIKELY
LOWER EARLY THIS MORNING...AND THERE MAY BE VSBY REDUCTION FROM BR
AND FG. THERE WILL LIKELY BE A TRANSITION TO WIDESPREAD IFR/MVFR
WITH BRIEF PERIODS OF LIFR CONDITIONS. CONDITIONS SHOULD IMPROVE
LATE THIS MORNING AND THIS AFTERNOON WITH A GRADUAL TRANSITION
BACK TO MVFR AND THEN VFR CONDITIONS.

SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATER THIS MORNING AND THIS
AFTERNOON. AT THIS TIME...IT IS DIFFICULT TO TIME THIS...SO LEFT
VCSH IN THE FORECAST.

SOUTHERLY WINDS WILL DEVELOP LATE THIS MORNING...AND THEN WESTERLY
WINDS LATE THIS AFTERNOON AND THIS EVENING WITH THE PASSAGE OF A
COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  71  53  65  47 /  80  20  10   0
INL  73  46  64  41 /  50  30  10  10
BRD  76  52  67  47 /  80  10   0   0
HYR  82  54  67  43 /  60  40  10  10
ASX  80  55  67  47 /  70  50  10  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.
&&

SHORT TERM...MILLER
LONG TERM...GROCHOCINSKI
AVIATION...GROCHOCINSKI
Hazardous weather outlook, Sep 4, 3:09 AM CST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
409 AM CDT THU SEP 4 2014

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-050915-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
409 AM CDT THU SEP 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS MUCH OF THE AREA
THIS MORNING...WITH THE GREATEST THREAT OF DAMAGING WINDS...LARGE
HAIL AND HEAVY RAINFALL GENERALLY ALONG AND SOUTH OF THE HIGHWAY 2
CORRIDOR IN MINNESOTA. MORNING STORMS ARE EXPECTED TO DECREASE IN
COVERAGE AND INTENSITY OVER THE MIDDAY HOURS AS THEY MOVE INTO THE
MINNESOTA ARROWHEAD AND NORTHWEST WISCONSIN.

HOWEVER...ADDITIONAL STRONG TO SEVERE STORMS ARE EXPECTED TO
REDEVELOP OVER EASTERN MINNESOTA AND NORTHWEST WISCONSIN LATE THIS
AFTERNOON AND EVENING...GENERALLY EAST OF A LINE ROUGHLY FROM ELY
TO CLOQUET...TO PINE CITY. THE PRIMARY THREATS WITH THIS SECOND
ROUND OF STORMS IS EXPECTED TO BE LARGE HAIL AND DAMAGING
WINDS...BUT THERE WILL BE AT LEAST SOME RISK OF TORNADOES WITH THE
GREATEST THREAT OVER NORTHWEST WISCONSIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY OF NEXT
WEEK. AT THIS TIME THE THREAT OF SEVERE STORMS APPEARS LOW.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND THIS
EVENING.

LSZ121-140>148-050915-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
409 AM CDT THU SEP 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS FROM MID MORNING INTO TONIGHT
OVER ALL OF WESTERN LAKE SUPERIOR. SOME STORMS COULD BE STRONG OR
SEVERE...WITH STRONG WINDS...LOCALLY HIGH WAVES...LARGE HAIL AND
INTENSE LIGHTNING.

A SMALL CRAFT ADVISORY MAY ALSO BE NEEDED TONIGHT AS WEST TO
NORTHWEST WINDS INCREASE BEHIND A COLD FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED FRIDAY FOR STRONG NORTHWEST
WINDS AND HIGHER WAVES BEHIND A COLD FRONT.

THERE IS ALSO A CHANCE FOR THUNDERSTORMS MONDAY AND TUESDAY.

 MILLER

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Sep 4, 2:55 AM CST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
355 AM CDT THU SEP 4 2014

MNZ025-033>036-041000-
NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-
INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD...
HILL CITY...AITKIN
355 AM CDT THU SEP 4 2014

...STRONG TO SEVERE THUNDERSTORMS MOVING TOWARD THE BRAINERD LAKES
AND CASS COUNTY AREAS...

AS OF 355 AM CDT...A LARGE AREA OF STRONG TO SEVERE THUNDERSTORMS
WAS LOCATED BETWEEN PARK RAPIDS AND FARGO. THESE STORMS WERE ALL
MOVING EAST AT AROUND 30 MPH...AND IF THEY MAINTAIN THEIR PRESENT
MOVEMENT...THEY WILL BEGIN AFFECT AREAS FROM WALKER...SOUTHWARD TO
LEADER AND FORT RIPLEY BETWEEN 430 AND 500 AM CDT.

THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL LARGER THAN
QUARTER SIZE...DAMAGING WINDS...VERY HEAVY RAINFALL... AND NEARLY
CONTINUOUS LIGHTNING AS THEY AFFECT THE ENTIRE BRAINERD LAKES AND
CASS COUNTY LAKES REGIONS AND SUROUNDING AREAS.

ANY NIGHT TIME BOATERS OR FISHERMEN ON ANY OF THE MANY AREA LAKES
SHOULD CONSIDER SEEKING SAFE SHELTER ON SHORE AT THIS TIME...AND
PEOPLE IN TENTS AT CAMPSITES NEAR TREES SHOULD HAVE A PLAN TO SEEK
SHELTER IN A STURDY BUILDING AWAY FROM TREES IN CASE OF STRONG
WINDS. PEOPLE AT CAMPSITES NEAR STREAMS OR CREEKS SHOULD ALSO HAVE
A PLAN TO QUICKLY SEEK HIGHER GROUND IN CASE OF RAPIDLY RISING
WATER.

 MILLER
Special weather statement, Sep 4, 3:21 AM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
421 AM CDT THU SEP 4 2014

MNZ033-034-040935-
CROW WING-SOUTH CASS-
421 AM CDT THU SEP 4 2014

...STRONG THUNDERSTORM MOVING INTO SOUTHERN CASS COUNTY...

AT 420 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTH OF ESTERDY...MOVING EAST AT 40
MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY
HEAVY DOWNPOURS.

LOCATIONS IMPACTED INCLUDE...
  ESTERDY...            SYLVAN...             PILLAGER...
  CASINO...
  HIGHWAY 210 WEST OF BAXTER...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4656 9449 4646 9434 4624 9434 4624 9437
      4629 9436 4632 9442 4630 9455 4635 9466
      4635 9472 4640 9478 4646 9479

 MILLER
Special weather statement, Sep 4, 4:02 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
502 AM CDT THU SEP 4 2014

MNZ033-034-041015-
CROW WING-SOUTH CASS-
502 AM CDT THU SEP 4 2014

...LARGE AND DANGEROUS SEVERE THUNDERSTORM MOVING TOWARD SOUTHERN
CASS COUNTY AND THE BRAINERD LAKES REGION...

AT 458 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AND DANGEROUS SEVERE THUNDERSTORM 30 MILES WEST OF
ESTERDY...MOVING EAST AT 45 MPH.

IF THIS STORM MAINTAINS ITS PRESENT MOVEMENT AND INTENSITY...IT WILL
ENTER SOUTHERN CASS COUNTY AROUND 530 AM CDT...AND A SEVERE
THUNDERSTORM WARNING WILL BE NEEDED.

ANYONE ON AREA LAKES OR CAMPSITES SHOULD CONSIDER PREPARING FOR
LARGE DESTRUCTIVE HAIL AND THE POTENTIAL FOR WIND AND TREE DAMAGE AT
THIS TIME.

LAT...LON 4680 9424 4627 9427 4627 9435 4632 9442
      4630 9455 4635 9466 4635 9472 4640 9478
      4679 9480

 MILLER

The radar

The Duluth radar (KDLH), 166 km away, was scanning. The volume nearest the first event began at 10:33 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 5 hail. Local standard time, as filed.

Hail, Crow Wing

When
September 4, 4:33 AM CST
Where
Crow Wing County, 5.39 mi SSW of Lake Hubert
Measured
0.88 in hail
Reported by
COOP Observer
Coordinates
46.430, -94.300

Hail, Cass

When
September 4, 4:54 AM CST
Where
Cass County, 2.28 mi SSW of Lake Shr
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
46.490, -94.370

Thunderstorm Wind, Crow Wing

When
September 4, 5:04 AM CST
Where
Crow Wing County, 0.69 mi N of Ironton
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.480, -94.000

An estimated 5 inch diameter tree branch was broken.

Thunderstorm Wind, Crow Wing

When
September 4, 5:04 AM CST
Where
Crow Wing County, 1.99 mi NW of Nisswa
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.540, -94.310

There were several trees blown down. One 12 inch diameter tree snapped and was blocking the road.

Thunderstorm Wind, Cass

When
September 4, 5:34 AM CST
Where
Cass County, 8.23 mi W of Pillager
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.350, -94.650

A 16 inch diameter tree snapped.

Thunderstorm Wind, Cass

When
September 4, 5:47 AM CST
Where
Cass County, Pillager
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.330, -94.480

A pole barn was destroyed.

Thunderstorm Wind, Crow Wing

When
September 4, 5:52 AM CST
Where
Crow Wing County, 0.69 mi S of Baxter
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.340, -94.280

Numerous trees were down. There were 12 to 14 inch diameter trees snapped off. At least one tree was uprooted. Other trees were down in the neighborhood.

Hail, Lake

When
September 4, 5:55 AM CST to 6:05 AM CST
Where
Lake County, 5.11 mi WNW of Finland
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
47.450, -91.370

The majority of the hailstones were pea size, but there were many nickel sized and a few half dollar sized hail.

Hail, Pine

When
September 4, 5:55 AM CST to 6:05 AM CST
Where
Pine County, 5.85 mi SSW of Ellson
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
46.240, -93.040

There were mostly pea sized hail, but there were also many nickel sized and a few half dollar sized hailstones.

Thunderstorm Wind, Crow Wing

When
September 4, 6:00 AM CST
Where
Crow Wing County, 1.68 mi SW of Brainerd
Measured
61 kt (70 mph) estimated gust
Reported by
Utility Company
Coordinates
46.350, -94.220

Power lines were reported down between Brainerd and Baxter.

Thunderstorm Wind, Crow Wing

When
September 4, 6:00 AM CST
Where
Crow Wing County, 1.59 mi ENE of Baxter
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.360, -94.250

There were eight 6 to 8 inch diameter trees down in the vicinity of Forest Drive.

Thunderstorm Wind, Crow Wing

When
September 4, 6:05 AM CST
Where
Crow Wing County, 1.46 mi SSE of Brainerd
Measured
61 kt (70 mph) measured gust
Reported by
Trained Spotter
Coordinates
46.350, -94.190

The anemometer measured winds as high as 69 mph. There was roof damage to the home of the spotter.

Thunderstorm Wind, Pine

When
September 4, 6:56 AM CST
Where
Pine County, 4.2 mi NE of Askov
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
46.230, -92.730

A fallen tree was blocking Minnesota Highway 23 at Degerstorm Road.

Hail, Pine

When
September 4, 7:03 AM CST
Where
Pine County, 0.69 mi S of Hinckley
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
46.010, -92.930

There was pea to quarter size hailstones.

Thunderstorm Wind, Pine

When
September 4, 7:08 AM CST
Where
Pine County, 4.17 mi N of Duxbury
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.190, -92.510

A ten to twenty inch diameter tree was down. The tree was twenty-five to thirty feet high.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2014Every state in 2014This day in weather historyWarnings in Minnesota, September 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535237, 535238, 535242, 535264, 535265, 535268, 535269, 535239, 535240, 535271, 535272, 535270, 535273, 535241, 542731.